Loperamide after budesonide - Crohn's and Colit...

Crohn's and Colitis Support

3,993 members1,328 posts

Loperamide after budesonide

S-ved profile image

Has anyone managed their symptoms of Collagenous Collitis with loperamide/Imodium after coming off budesonide? I’ve finished the three month course of budesonide and now back on 3mg per day after some symptoms returned. Consultant said to stay on budesonide for 8 weeks then if I need to to use loperamide/Imodium if required. Just looking for some advice from anyone who has tried this. I’m seeing my consultant again in three months for a follow up.

Thanks

4 Replies

Hello S-ved, Iv'e got Collagenous Collitis and find Budesonide works really well, I take it when I have a bad flare up. Imodium instants really give piece of mind if you have to go out for the day, and Pepto Bismol helps too. I don't like to take Imodium every day, but I believe it's quite safe to use, my Dr also recommended it. Every one has different ways of coping with this condition. I hope you find medication that works for you, and things settle down soon. Good luck.

S-ved profile image
S-ved in reply to jakelayla

Hi, thanks for replying. Like you the budesonide really works for me but the consultant said that they don’t like people to be on it for long periods. I was under the impression that budesonide was safe for long term use at a low dose? I did speak to a different consultant as my usual one was off sick. I will give her advice a try and it’s encouraging to know it’s helping you. Imodium is safe to take I was just wondering if I needed to take it daily but I suppose it’s trial and error to see what works for me.

Thanks for your comments and I hope you stay well. 🙂

Hephzi profile image
Hephzi in reply to S-ved

I think it will be trial and error with loperamide. Just see how well low dose budesonide works for you and top up accordingly. My consultant said it was safe to take 8 loperamide a day with this condition. I haven’t taken any with budesonide yet as still on the initial treatment 8 weeks at the moment.

Let us know how you get on ☺️

Hi. Thanks for your thoughts on this. I know that loperamide is a safe drug and understand why they would want me to try and manage my symptoms with this and not budesonide. She explained that they have concerns with diabetes, skin thinning and weight gain with budesonide. I was hoping that I would be ok after the course I was prescribed but for now the 3mg a day has now kicked in and is working.

They are arranging another follow up consultation in 3 months so feel thankful that i have help finally.

You may be more fortunate than me and find your symptoms will have gone at the end of the 3 months. I hope you have every success 🙂

You may also like...